# SDR 98ZZZX1029

- Difficulty date: March 7, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2FOR
- Make and model: Snias AS350B1
- Aircraft serial: 2296
- System (JASC): 6410 · Tail Rotor Blades
- Part: Screw
- Part number: 22208BC0500012L
- Condition: Failed
- Location: T/R Blade Bal
- Component: 355A1200408
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING REMOVAL OF T/R BLADE TIP SCREW, THE SCREW BROKE.  SCREW IS LOCATED AT THE TIP OF TAIL ROTOR BLADE TO HOLD THE BALANCE WEIGHTS.  THIS SCREW IS IN ALLOYED STEEL (CODE BC- STEEL 35NC6).  REMOVING THE SCREW FROM THE TIP OF THE TAIL ROTOR BLADE IN FOR A NORMAL BALANCING CHECK, THE SCREW BROKE WITH A PART OF IT IN THE BLADE TIP.  WHEN REMOVING THE SCREW AN EXTRACTOR BROKE ALSO IN THE BLADE TIP.  THE BREAKING OF SCREW WAS DUE TO CORROSION.  THERE IS NO WAY TO PREVENT CORROSION OF THIS SCREW INDICATED IN THE MM OF ASE350 AND MM AS355.  AT THE INSTALLATION OF THE SCREW AS PRESCRIBED IN MM, IT IS PROHIBITED TO PROTECT THE SCREW WITH GREASE, MASTINOX, ETC.
